MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE; CHEM8+ CARTRIDGE, CRD

ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE; CHEM8+ CARTRIDGE, CRD
Catalog Number 09P31-26
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, abbott point of care was contacted by a customer regarding i-stat product that yielded a suspected discrepant hematocrit result on a patient.There is no patient information, product/lot information, nor details surrounding the event.Based on shipping records it is suspected that the customer was using either cg4+ or chem8+ product.However, product could not be confirmed at the time of this report.There were multiple requests for information but to no avail.Method result i-stat 31, lab 11.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 21-nov-2024.The customer reported observing over a year ago discrepant hematocrit (hct) results when testing patient samples with an unknown i-stat cartridge lot, as compared to a lab instrument.Based on shipping records, the customer may have been complaining about chem8+ lot h23167a, h23202 or h23234; therefore, these three lots will be included in the investigation.A review of the device history records confirmed the lots passed finished goods release criteria.For chem8+ lot h23167a, retained cartridge testing did not meet the acceptance criteria found in q04.01.003 rev.An, appendix 1 - product complaint level 2 and level 3 investigation procedure for the rate of total carbon dioxide (tco2) results outside of the total allowable error (ea) in i-stat tricontrols calibration verification level 5 (cv5tri) lot 341160 and cv5tri lot 341163.All other acceptance criteria per q04.01.003 rev.An, appendix 1 - product complaint level 2 and level 3 investigation procedure were met.As per investigation in incident 927582 - the deficiency is associated to the control fluid lots and not chem8+ lot h23167a.For chem8+ lot h23202, retained cartridge testing met the acceptance criteria found in q04.01.003 rev.An, appendix 1 - product complaint level 2 and level 3 investigation procedure.However, a previously identified deficiency - unrelated to the discrepant hct investigation - was identified during the investigation.For chem8+ lot h23234, retained cartridge testing met the acceptance criteria found in q04.01.003 rev.An, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency is identified for chem8+ lots h23167a or h23234.A previously identified and unrelated deficiency was identified for chem8+ lot h23202.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).Refer to sections below for updates: b5 - communcation from fda.D1 - brand name: update to i-stat chem8+ cartridge.D2a - common device name: update to chem8+ cartridge, crd.D2b - device product code: update to jpi.D4 - additional device information: update catalog # to 09p31-26, update udi # to (b)(4).G4 - 510k #: update to k183680.
 
Event or Problem Description
This correction is based on communication recieved on 28-jan-2025 from division of chemistry and toxicology devices: mdr report (#2245578-2024-00173) which has an incorrect product code and 510(k) number.In this report you state that "abbott point of care was contacted by a customer regarding i-stat product that yielded a suspected discrepant hematocrit result on a patient.Method result i-stat: 31, lab:11" currently, the report (#2245578-2024-00173) lists procode: khp.However, this report is for hematocrit test and the procode needs to be corrected.Additionally, it appears that the current report lists the incorrect 510(k) (k200492 which is not for hematocrit testing) too.You may use "510(k) premarket notification" database to search for the correct procode and 510(k) number.Please submit a supplement to correct the mdr (#2245578-2024-00173) with incorrect procode and 510(k).Please provide your response to above request by february 5, 2025, at 5:00pm (easter time).

Brand Name
I-STAT CHEM8+ CARTRIDGE
Common Device Name
CHEM8+ CARTRIDGE, CRD
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, nj, NJ 08540
6133123525
MDR Report Key20179375
Report Number2245578-2024-00173
Device Sequence Number15666268
Product Code JPI
UDI-Device Identifier10054749005519
UDI-Public10054749005519
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K183680
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09P31-26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer11/21/2024
01/28/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/22/2024
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown